Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 16, NWS Omaha, NE

June 14, 201414 counties in Nebraska; 5 counties in Iowa

NWS Omaha, NE issued this wind advisory at Jun 14, 2014, 4:00 AM CDT for 14 counties in Nebraska; 5 counties in Iowa. It took effect at Jun 14, 2014, 11:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2014, 4:00 AM CDT (09:00 UTC)
In effect from
Jun 14, 2014, 11:00 AM CDT
Expired
Jun 14, 2014, 5:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2427 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WWUS73 KOAX 140900
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
400 AM CDT SAT JUN 14 2014

IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-141800-
/O.NEW.KOAX.WI.Y.0016.140614T1600Z-140614T2200Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
400 AM CDT SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

* WINDS...SOUTHERLY WINDS WILL INCREASE TO AROUND 25 TO 30 MPH
  TODAY WITH GUSTS UP TO 40 TO 45 MPH AT TIMES. 

* IMPACTS...BE SURE TO SECURE LOOSE ITEMS AROUND YOUR HOME OR
  BUSINESS. HIGH PROFILE VEHICLES MAY HAVE A DIFFICULT TIME
  DRIVING IN THE HIGH WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DEWALD
1 follow-up statement
663 
WWUS73 KOAX 141559 AAA
NPWOAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1059 AM CDT SAT JUN 14 2014


IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-142200-
/O.CON.KOAX.WI.Y.0016.140614T1600Z-140614T2200Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK...
SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...
WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...
LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1059 AM CDT SAT JUN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WINDS...SOUTHERLY WINDS GUSTING 40 TO 45 MPH EXPECTED THIS
  AFTERNOON.

* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES...AS WELL AS
  MOTORCYCLES MAY HAVE A DIFFICULT TIME DRIVING IN THE WINDY
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:22 AM CDT, 38 minutes earlier.

Area forecast discussion, Jun 14, 3:22 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CDT SAT JUN 14 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 242 AM CDT SAT JUN 14 2014

...MODERATE RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT...

MEAN CLOSED UPPER TROUGH WAS MOVING OUT OF THE PACIFIC NORTHWEST...
WITH A LEAD PIECE OF ENERGY MOVING ONTO THE NORTHERN PLAINS WHICH
HAD H50 20-30 METER HEIGHT FALLS. H85 MOISTURE PLUME EXTENDED
NORTHWARD ONTO THE PLAINS WITH LOWER/MID TEENS FEEDING INTO
THUNDERSTORMS WHICH EXTENDED FROM CENTRAL SD SOUTHWARD INTO
WESTERN NEBRASKA. THIS COMBO OF WEAK LIFT AND MOISTURE WILL
CONTINUE TO MOVE EASTWARD INTO OUR AREA THIS MORNING...WHICH WILL
BE ENOUGH SUPPORT FOR AN ISOLATED MOSTLY NON SEVERE THUNDERSTORM
MENTION THIS MORNING...PRIMARILY ALONG/NORTH OF I80...THAT CONTINUES
TO PUSH EASTWARD AND OUT OF THE AREA BY MIDDAY BY 18Z.

OTHERWISE...LOW PRESSURE ACROSS THE FRONT RANGE OF THE ROCKIES
WILL CONTINUE TO PUSH EASTWARD ONTO THE PLAINS TODAY AS WELL.
AHEAD OF IT...INCREASINGLY SOUTHERLY WINDS WILL MAKE FOR A
WINDY/WARM DAY ACROSS THE REGION. HAVE SOME CONCERN THAT WE COULD
MEET WIND ADVISORY CRITERIA ALONG/SOUTH OF I80 BY LATE MORNING
THROUGH THE AFTERNOON...THUS WILL ISSUE A WIND ADVISORY FOR THOSE
AREAS.

MEANWHILE...THE PERSISTENT STRONG SOUTHERLY WIND WILL CONTINUE TO
TAP INTO DEEPER MOISTURE BRINGING SURFACE DEWPOINTS INTO THE MID-
UPPER 60S BY AFTERNOON AS WELL. MID LEVEL H70 TEMPS OF +12 TO +14
ALONG THE FRONT RANGE WILL ALSO BEGIN TO MOVE EAST...WHICH WILL
LIKELY EFFECTIVELY CAP MOST OF THE ARE THROUGH THE AFTERNOON...
ALTHOUGH THE NAM WOULD SUGGEST CONVECTION INDEED BREAKS OUT WITHIN
THE WARM SECTOR THROUGH THE AFTERNOON...WHICH SEEMS WAY OVERDONE.

BELIEVE BEST SCENARIO FOR CONVECTION IN OUR AREA WILL BE VERY
LATE THIS AFTERNOON...AFTER 21Z ALONG THE ADVANCING COLD FRONT...AND
FROM CENTRAL NEBRASKA THROUGH NORTHEAST NEBRASKA...SIMILAR TO
LATEST RAP MODEL AND 4KM WRF DEPICTIONS. THIS CONVECTION SHOULD
CONTINUE TO DEVELOP THROUGH EARLY EVENING ESPECIALLY AS LOW LEVEL
JET BEGINS TO RESTRENGTHEN. CONVECTION WILL DEVELOP WITHIN A VERY
UNSTABLE ENVIRONMENT WITH 40-50 KNOTS OF 0-6KM BULK SHEAR WITHIN
AN AREA OF STEEP LAPSE RATES RESULTING IN VERY LARGE HAIL AND
DAMAGING WINDS EARLY ON. PW VALUES ALSO INCREASE TO JUST OVER 2
INCHES DURING THIS TIME...WHICH WILL LEAD TO AREAS OF HEAVY
RAIN...ESPECIALLY ALONG/NORTH OF I80. THERE ALSO APPEARS TO BE A
WINDOW FOR A TORNADO THREAT ON THE LEADING EDGE OF CONVECTION
SPECIALLY IN EASTERN NEBRASKA THROUGH THE EVENING AS 0-1KM SHEAR
VALUES INCREASE TO 30-40KT. CONVECTION SHOULD CONTINUE TO DEVELOP
SOUTH AND EAST THROUGH THE LATE EVENING...THEN SWEEP THROUGH THE
AREA AFTER MIDNIGHT. SPC HAS A MODERATE RISK FOR NEARLY THE ENTIRE
FORECAST AREA AND HAVE VERY HIGH CONFIDENCE THAT SEVERE STORMS
WILL DEVELOP...FIRST IN NORTHEAST NEBRASKA BY LATE THIS AFTERNOON...
THEN SPREADING EAST/SOUTHEAST TO THE REMAINDER OF THE AREA THROUGH
THE EVENING. GIVEN NUMEROUS OUTDOOR ACTIVITIES ACROSS THE REGION...
IT'S ESPECIALLY IMPORTANT TO BE AWARE OF THE WEATHER LATER TODAY.

WHILE THERE COULD BE AN ISOLATED THUNDERSHOWER LINGERING ALONG AND
EAST OF THE MISSOURI RIVER EARLY SUNDAY MORNING...MOST OF THE LAST
HALF OF THE WEEKEND SHOULD BE PLEASANT WITH WESTERLY DRYING WINDS
AND COMFORTABLE TEMPS.

DRY WEATHER CONTINUES SUNDAY NIGHT...BUT ANOTHER DEVELOPING WAVE
WILL BRING ANOTHER CHANCE FOR STORMS TO THE AREA BY MONDAY. GIVEN
SHEAR AND INSTABILITY PROFILES...THE REGION IS UNDER ANOTHER
SLIGHT RISK FROM THE SPC FOR DAY 3.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 242 AM CDT SAT JUN 14 2014

WAVE CONTINUES TO MOVE THROUGH THE REGION MONDAY NIGHT BRINGING A
HEALTHY CHANCE OF STORMS TO THE AREA...AND WILL HAVE TO MONITOR
FOR SEVERE RISK. THIS WAVE SHOULD PUSH NORTHEAST OUT OF THE AREA
BY 12Z TUESDAY. IT DOES GET HOT TUESDAY WITH HIGHS HEADING BACK
INTO THE UPPER 80S/LOWER 90S...AND IT GETS FAIRLY MUGGY WITH
DEWPOINTS BACK INTO THE 60S AND MAYBE EVEN LOWER 70S. WILL
CONTINUE DRY TREND INTO WEDNESDAY...BUT ANOTHER FRONT AND UPPER
WAVE MOVE INTO THE AREA BY WEDNESDAY NIGHT BRINGING STORMS BACK TO
THE FORECAST. USED MODEL BLENDED DATA FOR THURSDAY AND FRIDAY WITH
CONTINUED CHANCES FOR STORMS.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1120 PM CDT FRI JUN 13 2014

ALTHOUGH SURFACE WINDS SHOULD PICK UP LATER TONIGHT...LACK OF
SUBSTANTIAL GUSTS AND INCREASED LOW LEVEL JET PROMPTED THE
INCLUSION OF WIND SHEAR AT ALL 3 TAF SITES THROUGH DAYBREAK. THIS
INCREASING LOW LEVEL JET AND HIGHER MOISTURE/INSTABILITY BY
MORNING COULD BRING A FEW TSTMS TO THE ERN NEBR REGION...BUT
COVERAGE/CHANCES APPEARED TOO LOW TO MENTION IN 06Z TAFS.
INSTABILITY WILL INCREASE FURTHER OVER THE AREA THROUGH THE AFTN
AND THE TSTM THREAT WILL ALSO INCREASE INTO THE EVENING AS A COLD
FRONT AND STRONG UPPER SYSTEM PUSH INTO THE AREA. ALONG WITH HEAVY
RAIN GREATLY REDUCING VSBYS...HAIL AND WIND GUSTS OF 50 KTS OR
MORE COULD ACCOMPANY THE STRONGER STORMS...ESPECIALLY DURING THE
EVENING.

&&

.HYDROLOGY...
ISSUED AT 242 AM CDT SAT JUN 14 2014

WPC HAS FORECAST 2 TO 3 INCHES OF RAINFALL ACROSS A PORTION OF OUR
FORECAST THROUGH DAYBREAK SUNDAY...HEAVIEST AXIS IS ALONG AND
NORTH OF I80. THESE VALUES ARE NEAR 3/6 HOURLY FLASH FLOOD
GUIDANCE VALUES. BECAUSE OF THIS...THERE IS A SLIGHT RISK OF
EXCESSIVE HEAVY RAINFALL ACROSS MOST OF THE REGION. IT HAS BEEN
SEVERAL DAYS SINCE WE'VE HAD SUBSTANTIAL RAINFALL...THUS WILL ONLY
MENTION LOCALLY HEAVY RAIN IN OUR LOCAL FORECAST. HAVE OPTED TO
NOT ISSUE ANY FLOOD WATCHES AT THIS TIME...BUT WILL CERTAINLY HAVE
TO WATCH FOR ANY TRAINING OF STORMS TONIGHT AND ISSUE SPOT FLOOD
WARNINGS AS NECESSARY. PW VALUES DO INCREASE TO RIGHT AROUND 2
INCHES...AND K INDEX DOES INCREASE INTO THE LOWER 40S.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR NEZ051>053-065>068-078-088>093.

IA...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
 FOR IAZ069-079-080-090-091.&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...CHERMOK
HYDROLOGY...DEWALD
Hazardous weather outlook, Jun 13, 4:39 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
439 PM CDT FRI JUN 13 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
439 PM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT TOWARDS
SUNRISE EARLY SATURDAY MORNING WITH ISOLATED STORMS POSSIBLE
THROUGH THE REMAINDER OF THE MORNING.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY
AFTERNOON FROM NORTHEAST INTO CENTRAL NEBRASKA AS A COLD FRONT
MOVES INTO THE AREA. THE STORMS WILL THEN PUSH EAST SATURDAY
EVENING INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. VERY LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAINFALL CAN BE EXPECTED.
SOME AREAS COULD RECEIVE IN EXCESS OF TWO INCHES OF RAIN.
AN ISOLATED TORNADO MAY ALSO BE POSSIBLE SATURDAY EVENING ACROSS
PORTIONS OF EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. THE STORM
PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE
STORMS WILL EXIST ACROSS MOST THE AREA. PLEASE CHECK LATER
OUTLOOKS FOR A MORE SPECIFIC FORECAST AS WE GET CLOSER TO THE
EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE OFF AND ON FOR MUCH OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY SATURDAY AFTERNOON AND EVENING.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:00 PM CDTFlash Flood WatchOAXBurt, Cedar, Colfax, Cuming, Madison, Pierce and 4 more13 hr
Jun 14, 5:52 PM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Pierce38 min
Jun 14, 6:04 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce41 min
Jun 14, 6:25 PM CDTSpecial Weather StatementOAXBoone35 min
Jun 14, 6:30 PM CDTSevere Thunderstorm WarningOAXBoone30 min
Jun 14, 6:31 PM CDTTornado WarningOAXPierce, Wayne29 min
Jun 14, 6:43 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte32 min
Jun 14, 6:46 PM CDTSevere Thunderstorm WarningOAXCedar, Pierce, Wayne29 min
Jun 14, 6:58 PM CDTTornado WarningOAXCedar, Wayne32 min

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.